View Full Version : Why does strattera take two weeks?


Nonzens
08-27-13, 05:48 PM
What makes strattera take 2+ weeks to kick in?

I've tried Wellbutrin and was told it would take 2 weeks before I noticed anything, but that was a load of crap... I noticed myself get more intense the first night, then I had mad side effects every day after that. I noticed my tolerance seemed to build to it because both side effects and intensity decreased a lot after day 3 or 4, although after taking a 3-day break after day 4, some side effects increased in intensity (namely itchiness, but that's just an allergic reaction). Only took it for 7 days total before quitting in horror, though...

Have not tried Strattera yet.

workingmemory
08-27-13, 05:55 PM
The doses that start to treat adhd are around 80mg and up. If you start with that high dose you are gonna get bad side effects.

Theoreticly. Some people don't notice any difference in adhd symptoms with strattera.

Raye
08-28-13, 05:32 AM
Straterra is a non stimulant, so it takes a bit of time to build in your system.

someothertime
08-28-13, 06:52 AM
2 weeks to stabilise. During this time the therapudicness is a little shall we say...... hit and miss... ( for me 85% good and 15% was irritability / odd urges of an afternoon mostly during the second and third weeks )

Also, a dose is generally started at 25 for 3-6 weeks then upped say 20mg every 4-8 weeks... to between 60 ( lower ) and 120 ( higher ) for most people. Like working memory said 80mg is a "regular" dose.

So, it depends on how you look at it. The benefits are immediate, with "the potential for" teething issues and it will take a month or two to get to a more "regular" dose.

Be patient, and keep an eye out for odd urges.

jman05
08-29-13, 06:33 PM
I noticed some benefits after a week or two, but it worked best and consistently after 1.5 - 2 months.

MusiciansWish
09-01-13, 10:51 PM
I took Strattera. My prescribing physician gave me free samples. I started out on 40mg and then I had to double my dosage to 80mg after a week. I did well on the 40mg, but things started going downhill when I hit the 80mg....headaches that increased in intensity as I kept taking Strattera, insomnia, and a small bit of anxiety. I couldn't stand it anymore, so I stopped taking it. I need to call my Pdoc and see what he says. For me Strattera kicked in after the third day I used it. I have no clue why, but it did and after a week, my anxiety was gone. . .Anyways, the reason it takes so long for Strattera to kick in is because it acts similarly to an antidepressant. It takes time for it to build up in your system so it can work effectively. I suggest that you ask your Pdoc for free samples before going out and buying Strattera (because it's mad expensive)....if you do well on the free samples, then maybe Strattera is worth buying.